Tuesday, March 18, 2014

The Ugly Truth Paxil Withdrawal Is Real

The continuation of my antidepressant experience. In the last post, I shared my opinion that antidepressant medications are over-prescribed and overused. I believe that they are also understudied. I began to withdrawal from Paxil four long weeks ago. I knew that I intended to request a change in medication to stop taking Paxil. Aware of the physical consequences, as I tried a few years ago to ween myself from the medication, I knew it was a possibility that my new doctor would probably wish to introduce a different antidepressant medication. ( still I am not depressed but have anxiety and as most, I have stress.) I met with my new doctor. I requested the discontinuance of the medication only to learn that my doctor is very against the use of Paxil and intended to change medications anyway. I was Informed that the doctor felt it is a nasty medication. I learned it was probably the culprit of a 47 pound weight gain without change in diet or activity, strong side affects including changes in sexual health , fatigue and mood swings to name a few. I was asked to discontinue the use of Paxil. If I wanted, I could take half a dose of Paxil with half a dose of the new medicine for one week then discontinue Paxil entirely. In the last four weeks, I followed the doctors suggestions. I've experienced a great deal of discomfort. I've read that the basic unanimous belief amongst the United State government "FDA" and the medical community at large is: THERE ARE NO WITHDRAWAL SYMPTOMS FROM THE DISCONTINUATION OF PAXIL Yes, there you have it, no withdrawal symptoms only the possible underlying problem resurfacing. I read that many people have searched for answers about how to comfortably, safely and with minimal symptoms stop taking Paxil. I also read from a source that I do not recall that " Paxil withdrawal is second only to heroin" ( unknown source) I have experienced the withdrawal symptoms from Paxil. I'vei experienced: .The feeling that my head is heavy and feels like it will literally fall off. I'm guessing this is virtigo? ?? .Dizziness .Nausea .Stomach Pain .Blurred Vision .Mood Swing and feeling over-emotional .Headache .Thirst and dry mouth .Flu symptoms including aches and pains. .Weakness .Overall Feelings of being sick .Irritation I've had a headache that lasted for 13 days. 13 days. Since, I've had off and on headache. I've taken OTC Tylenol, prescription ibuprofen and even Benadryl. Yet, the headache remained. It has been horrible. I have also had stomach bloating, fullness and fatigue. I realize that I have also been dealing with the new symptoms of the new medication during the last two weeks but the first two weeks of withdrawal were so terrible. I honestly don't understand how the FDA and doctors think there are not symptoms associated with Paxil withdrawal. Paxil withdrawal is real. It will eventually get better. * Please note : I highly recommend seeking the assistance of a doctor when discontinuing the use of any medication. I am NOT a doctor. I've shared ONLY my own personal experience and opinion. Do not use this information in replace of real medical evaluation, consultation and care.